MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD OPTION HD 40MM; BIOLOX DELTA CER OPT HD LG DIA

BIOMET UK LTD. CER BIOLOXD OPTION HD 40MM; BIOLOX DELTA CER OPT HD LG DIA
Model Number N/A
Medical Device Problem Codes Loss of or Failure to Bond (1068); Unintended Movement (3026); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Joint Dislocation (2374); Muscle/Tendon Damage (4532)
Date of Event 04/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Associated products: medical product: g7 neutral e1 liner 40mm f catalog no.: 010000864, lot no.: 6544595; medical product: g7 osseoti multihole 56mm f catalog no.: 110010266, lot no.: 6578075; medical product: echo por fmrl red nc 13x145mm catalog no.: 192413, lot no.: 674160; medical product: bone screw self-tapping 6.5 mm dia.15 mm length catalog no.: 00625006515, lot no.: 64492557; medical product: bone screw self-tapping 6.5 mm dia.40 mm length catalog no.: 00625006540, lot no.: 64302847; medical product: cer option type 1 tpr sleve -3 catalog no.: 650-1065, lot no.: 2959057.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Device not returned.
 
Event or Problem Description
It was reported that an initial right total hip arthroplasty was performed (b)(6) 2013.Subsequently, the patient was revised (b)(6) 2019 due to metal related pathology.A few months later, the patient developed instability with recurrent dislocations.A small nondisplaced transverse acetabular fracture was identified on x-ray.The patient underwent a second revision on (b)(6) 2020.During the revision, impingement was noted as well as disruption of the previous capsular repair.The initial stem and revision shell were left intact.The head and liner were replaced without complication.
 
Additional Manufacturer Narrative
(b)(4).Complaint summary: as the product has not been received, the investigation was limited to the information provided; a review of device history records and complaint history.In addition, we have not been provided with any supporting documentation which could provide additional information.A review of the manufacturing history records confirms no abnormalities or deviations reported.A review of the complaint database over the last 3 years has found 13 similar complaints reported with the item.Without the opportunity to examine the complaint product, the root cause cannot be determined due to insufficient information.Capa: no corrective or preventive action required at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
CER BIOLOXD OPTION HD 40MM
Common Device Name
BIOLOX DELTA CER OPT HD LG DIA
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key12376254
Report Number3002806535-2021-00358
Device Sequence Number11746893
Product Code OQG
UDI-Device Identifier00887868271403
UDI-Public00887868271403
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-1058
Device Lot Number2963349
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight72